MAUDE Adverse Event Report: SURMODICS, INC. SUBLIME¿ RADIAL ACCESS 018 RX PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

SURMODICS, INC. SUBLIME¿ RADIAL ACCESS 018 RX PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number SRA-DC18-50040
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: to date, the device had not been returned.If returned, a supplemental mdr will be submitted for analysis results.
 
Event or Problem Description
The sublime balloon catheter was used in a percutaneous transluminal angioplasty (pta) procedure.The site reported part of the balloon broke off and became stuck in the sheath during removal.The entire balloon was removed without issue.The provided image indicated the balloon broke near the approximate region of the rapid exchange (rx) port.The patient anatomy was reported to be very stenotic and tortuous.The physician did not confirm balloon deflation prior to removal and thought this may have caused the reported issue.The balloon was confirmed to not be fully deflated.The reported issue resulted in a procedure delay of approximately ten minutes.The incident occurred during the end of the procedure.The case was completed without incident.There was no patient harm.
 
Additional Manufacturer Narrative
H3: the balloon catheter returned for analysis.Analysis confirmed the reported issue.The balloon catheter was returned in two segments.The balloon catheter separated just proximal to the rapid exchange (rx) port.The first segment consisted of the device rx port, inner shaft, section of the outer shaft, and balloon.The second segment consisted of the outer shaft and hypotube, strain relief, and hub.When the segments were measured, there was a length increase by approximately 8.1cm.The balloon, itself, showed signs of bunching.

Brand Name
SUBLIME¿ RADIAL ACCESS 018 RX PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
SURMODICS, INC.
7905 golden triangle drive
suite 190
eden prairie MN 55344
Manufacturer (Section G)
SURMODICS, INC.
7905 golden triangle drive
suite 190
eden prairie MN 55344
Manufacturer Contact
phil haney
7905 golden triangle drive
suite 190
eden prairie, MN 55344
9525007598
MDR Report Key22786638
Report Number3014687026-2025-00004
Device Sequence Number9869810
Product Code LIT
UDI-Device Identifier05391525786322
UDI-Public05391525786322
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K211044
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSRA-DC18-50040
Device Lot Number22302071
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer10/23/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown